MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 8" PRESSURE INFUSION (400PSIG) EXT SET W/CLAVE® CLEAR, CLAMP, ROTATING LUER; SET, ADMINISTRATION, INTRAVASCULAR

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 8" PRESSURE INFUSION (400PSIG) EXT SET W/CLAVE® CLEAR, CLAMP, ROTATING LUER; SET, ADMINISTRATION, INTRAVASCULAR
Model Number MC33392
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/15/2022
Type of Reportable Event Malfunction
Event or Problem Description
The event occurred with a 8" pressure infusion (400psig) ext set w/clave® clear, clamp, rotating luer.The customer reported that there was a foreign item within the tubing prior to use.There was no report of patient involvement, no delay in therapy, and no patient harm.
 
Additional Manufacturer Narrative
One used.List #mc33392, 8" pressure infusion (400psig) ext set w/clave® clear, clamp, rotating luer; lot #5512930.One used.Manufacturer unknown, pink adaptor; lot #unknown.Fluid residuals were observed in the mc33392 pressure infusion ext set as received.A white substance was observed in the y-clave.The size of the foreign substance exceeded visual inspection criteria.The y-clave was disassembled and the foreign matter examined.The white substance was soft and appeared to be a prior infusate.An ft-ir analysis was performed and a close match with castor oil was found.Castor oil is not used in the manufacturing process.The reported complaint can be confirmed.The probable cause is due to prior infusate during use.The lot history was reviewed and no nonconformities were identified that may have contributed to the reported complaint.

Brand Name
8" PRESSURE INFUSION (400PSIG) EXT SET W/CLAVE® CLEAR, CLAMP, ROTATING LUER
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
Manufacturer Contact
michael visocnik
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key14411898
Report Number9617594-2022-00130
Device Sequence Number5592250
Product Code FPA
UDI-Device Identifier00887709038370
UDI-Public(01)00887709038370(17)260701(10)5512930
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K100576
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2026
Device Model NumberMC33392
Device Catalogue NumberMC33392
Device Lot Number5512930
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/25/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2022
Initial Report FDA Received Date05/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown